I just need to talk to anyone who will listen and maybe get some support and good advice.
I first, wanted to thank everyone in this group for being so supportive of one another, we may all be experiencing our symptoms differently, but we share a common bond in that we are all trying to recover, however that might be, whatever that might take. I really consider myself lucky in that I probably have not suffered nearly as bad as some of you have, however, nonetheless I have had my share of the suffering from my ADR. I would like to let everyone know that I hope to be there for anyone who needs a friend or just someone to talk to as well.
I took Levaquin last march when I had an extremely bad upper respiratory tract infection and high fever and flu like symptoms, I seemed to do fine other than extreme shakiness on the round of Levaquin and had no clue about quinolones at the time. Then in early May I developed lumps under the skin of my foot. I thought they were bug bites, but they never itched and they were actually under the skin. So I waited and when the top of my foot became discolored in a patch of skin where the I still had the lumps so once again I called my doctor. My doctor wanted to treat it as a skin infection first so he prescribed me Avelox since he thought I responded well to the levaquin last March. Well, I thought I had taken 3 of those pills, but now realize I had only taken 2 Avelox pills and my reaction was horrific for me.
I went to bed that night and had really bad pain that traveled. The pain first seemed to grip my feet and ankles, then my knees, hips, shoulders, elbows and wrists, fingers etc. I realized that it was attacking my joints. I was also feeling as if I was getting that same shaky feeling that Levaquin had previously caused in March, and my heart was racing. I cried, I hurt.
I didn't know what to do really. I felt like maybe I was imagining all this but knew I really wasn't. After all who ever heard of an ADR like this? Aren't people supposed to get hives or a burn rash? Such as in the case of penicillin and Sulfa reactions??
Well I called the dr. the next day cause it only seemed to be getting worse, and when I went in my blood pressure which is normally 100/60 was 140/100 and my Doctor apologized and seemed sincerely sorry for me, he acknowledged it was most likely a severe reaction to the Avelox, gave me an injection and sent me home.
I felt good for about 8 hours after that injection and have never been the same since. The pain had returned that same night, and it came and went for the next few weeks. I have occasional pain still, but like I said not nearly as bad as many of you.
My problems mainly stem from the psychological side effects this drug has left on my life. Kind of ironic for me, since I am a full-time college student majoring in "Psychology" and a full time mother of three small girls. I have had bouts of depression which seemed to follow like a month after taking the drug.
I have never been depressed in my life, before all this. I have always been the happy-go lucky person and very easy going. I have also experienced frequent bouts of very jittery nerves, however The worst part of this though I would have to say is extremely severe Insomnia. If I do get tired and fall asleep I am only to awaken every hour wide awake again, and I have to wonder how long I can truly go on like this.
I really want to avoid drugs, and don't know what to do. I have talked to someone else here who has to chug a few drinks before he falls asleep, due to his insomnia. There has to be a better alternative right? Also I would like to speak with anyone else who is also suffering from insomnia, jittery nerves, or depression.
Maybe somebody else has taken Avelox?
Well thanks all for listening to me, I really do appreciate it.
Last Updated 8/12/04